Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 2, NWS Detroit, MI

March 4, 2011Wayne County, Michigan

NWS Detroit, MI issued this river flood warning at Mar 4, 2011, 10:53 PM EST for Wayne County, Michigan. It took effect at Mar 5, 2011, 10:36 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2011, 10:53 PM EST (03:53 UTC)
In effect from
Mar 5, 2011, 10:36 PM EST
Expired
Mar 5, 2011, 9:44 PM EST
In force
Issued by
NWS Detroit, MI
Flood severity
Moderate

County Wayne County, MI

The radar

The Detroit radar (KDTX), 49 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rouge River at Detroit (DETM4).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WGUS43 KDTX 050353
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 
1053 PM EST FRI MAR 4 2011

...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...

  CLINTON RIVER...LOWER ROUGE RIVER...ROUGE RIVER
  
.WIDESPREAD RAINFALL IS EXPECTED OVERNIGHT INTO SATURDAY AND MAY BE HEAVY AT TIMES. THIS NEW RAINFALL WILL COMBINE WITH THE MELTING SNOW TO LEAD TO RISES ON AREA RIVERS. THE FOLLOWING RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE ON SATURDAY AND REMAIN AT ELEVATED LEVELS THROUGH THE DAY ON SUNDAY. 

MIC163-051153-
/O.NEW.KDTX.FL.W.0001.110305T1034Z-110307T0300Z/
/INKM4.2.ER.110305T1034Z.110306T0000Z.110306T2100Z.NO/
1053 PM EST FRI MAR 4 2011

  LOWER ROUGE RIVER IN INKSTER AND DEARBORN. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 9 PM FRIDAY THE STAGE IS 4.6 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW...
  AND CREST AROUND 12.4 FEET TOMORROW EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 12.5 FEET ON JUN 7 2010.  

$$

MIC163-051153-
/O.NEW.KDTX.FL.W.0002.110305T1713Z-110307T1342Z/
/DETM4.2.ER.110305T1713Z.110306T1200Z.110307T0742Z.NO/
1053 PM EST FRI MAR 4 2011

  ROUGE RIVER IN DETROIT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 9 PM FRIDAY THE STAGE IS 6.5 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY 
AFTERNOON...
  AND CREST AROUND 18.1 FEET SUNDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 16.3 FEET ON SEP 15 2008.  

$$

MIC099-051153-
/O.NEW.KDTX.FL.W.0003.110305T1326Z-110306T2100Z/
/FSRM4.2.ER.110305T1326Z.110306T0000Z.110306T1500Z.NR/
1053 PM EST FRI MAR 4 2011

  CLINTON RIVER IN STERLING HEIGHTS AND CLINTON TOWNSHIP.. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 9 PM FRIDAY THE STAGE IS 8.0 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING...
  AND CREST AROUND 18.3 FEET TOMORROW EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 16.4 FEET ON JUN 6 2010.  

$$
5 follow-up statements
324 
WGUS43 KDTX 050358 CCA
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING ...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1053 PM EST FRI MAR 4 2011

...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...

  CLINTON RIVER...LOWER ROUGE RIVER...ROUGE RIVER

.WIDESPREAD RAINFALL IS EXPECTED OVERNIGHT INTO SATURDAY AND MAY
BE HEAVY AT TIMES. THIS NEW RAINFALL WILL COMBINE WITH THE MELTING
SNOW TO LEAD TO RISES ON AREA RIVERS. THE FOLLOWING RIVERS ARE
FORECAST TO RISE ABOVE FLOOD STAGE ON SATURDAY AND REMAIN AT
ELEVATED LEVELS THROUGH THE DAY ON SUNDAY.

MIC163-051153-
/O.NEW.KDTX.FL.W.0001.110305T1034Z-110307T0300Z/
/INKM4.2.ER.110305T1034Z.110306T0000Z.110306T2100Z.NO/
1053 PM EST FRI MAR 4 2011

  LOWER ROUGE RIVER IN INKSTER AND DEARBORN.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE IS 4.6 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW...
  AND CREST AROUND 12.4 FEET TOMORROW EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 12.5 FEET ON JUN 7 2010.

$$

MIC163-051153-
/O.COR.KDTX.FL.W.0002.110305T1713Z-110307T1342Z/
/DETM4.2.ER.110305T1713Z.110306T1200Z.110307T0742Z.NO/
1053 PM EST FRI MAR 4 2011

  ROUGE RIVER IN DETROIT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE IS 6.5 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY
  AFTERNOON...AND CREST AROUND 18.1 FEET SUNDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 16.3 FEET ON SEP 15 2008.

$$

MIC099-051153-
/O.NEW.KDTX.FL.W.0003.110305T1326Z-110306T2100Z/
/FSRM4.2.ER.110305T1326Z.110306T0000Z.110306T1500Z.NR/
1053 PM EST FRI MAR 4 2011

  CLINTON RIVER IN STERLING HEIGHTS AND CLINTON TOWNSHIP..
* FROM NOW UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE IS 8.0 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING...
  AND CREST AROUND 18.3 FEET TOMORROW EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 16.4 FEET ON JUN 6 2010.

$$
473 
WGUS83 KDTX 051134
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
634 AM EST SAT MAR 5 2011

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    CLINTON RIVER...LOWER ROUGE RIVER...ROUGE RIVER

.WIDESPREAD RAINFALL RANGING FROM ONE HALF TO ONE INCH OVERNIGHT 
WILL MAKE ITS WAY INTO AREA RIVERS TODAY. ADDITIONAL LIGHT RAINFALL 
IS EXPECTED TODAY AND WILL COMBINE WITH RUN OFF FROM THE MELTING 
SNOWPACK TO CONTRIBUTE TO ADDITIONAL RISES. THE FOLLOWING RIVERS ARE 
FORECAST TO RISE ABOVE FLOOD STAGE TODAY AND REMAIN AT ELEVATED 
LEVELS THROUGH THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC163-051934-
/O.CON.KDTX.FL.W.0001.000000T0000Z-110307T0300Z/
/INKM4.2.ER.110305T1424Z.110306T0000Z.110306T2100Z.NO/
634 AM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  LOWER ROUGE RIVER IN INKSTER AND DEARBORN. 
* FROM NOW UNTIL TOMORROW AFTERNOON. 
* AT 5 AM SATURDAY THE STAGE IS 7.6 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING...
  AND CREST AROUND 12.4 FEET THIS EVENING.


$$

MIC163-051934-
/O.EXT.KDTX.FL.W.0002.110305T1730Z-110307T1342Z/
/DETM4.2.ER.110305T1730Z.110306T1200Z.110307T0742Z.NO/
634 AM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  ROUGE RIVER IN DETROIT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 5 AM SATURDAY THE STAGE IS 8.9 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE THIS AFTERNOON...
  AND CREST AROUND 18.1 FEET TOMORROW MORNING.


$$

MIC099-051934-
/O.EXT.KDTX.FL.W.0003.110305T1512Z-110306T2100Z/
/FSRM4.2.ER.110305T1512Z.110306T0000Z.110306T1500Z.NR/
634 AM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  CLINTON RIVER IN STERLING HEIGHTS AND CLINTON TOWNSHIP.. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 5 AM SATURDAY THE STAGE IS 11.1 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING...
  AND CREST AROUND 18.3 FEET THIS EVENING.


$$
340 
WGUS83 KDTX 051338
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
838 AM EST SAT MAR 5 2011

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    LOWER ROUGE RIVER...ROUGE RIVER

.WIDESPREAD RAINFALL RANGING FROM ONE HALF TO ONE INCH OVERNIGHT 
WILL MAKE ITS WAY INTO AREA RIVERS TODAY. ADDITIONAL LIGHT RAINFALL 
IS EXPECTED TODAY AND WILL COMBINE WITH RUN OFF FROM THE MELTING 
SNOWPACK TO CONTRIBUTE TO ADDITIONAL RISES. THE FOLLOWING RIVERS ARE 
FORECAST TO RISE ABOVE FLOOD STAGE LATER TODAY AND REMAIN AT ELEVATED 
LEVELS THROUGH THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC163-052138-
/O.EXT.KDTX.FL.W.0001.000000T0000Z-110306T1900Z/
/INKM4.1.RS.110305T1800Z.110306T0000Z.110306T1300Z.NO/
838 AM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  LOWER ROUGE RIVER IN INKSTER AND DEARBORN. 
* FROM NOW UNTIL TOMORROW MORNING. 
* AT 8 AM SATURDAY THE STAGE IS 8.4 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON...
  AND CREST AROUND 11.0 FEET THIS EVENING.


$$

MIC163-052138-
/O.EXT.KDTX.FL.W.0002.110306T0336Z-110306T2200Z/
/DETM4.1.RS.110306T0336Z.110306T0600Z.110306T1600Z.NO/
838 AM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  ROUGE RIVER IN DETROIT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 8 AM SATURDAY THE STAGE IS 10.5 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TONIGHT...
  AND CREST AROUND 15.2 FEET AFTER MIDNIGHT.

$$
039 
WGUS83 KDTX 052019
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EST SAT MAR 5 2011

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    LOWER ROUGE RIVER...ROUGE RIVER

.RUNOFF FROM WIDESPREAD RAINFALL RANGING FROM ONE HALF TO ONE INCH
WILL CONTINUE TO MAKE ITS WAY INTO AREA RIVERS INTO THIS EVENING.
THE FOLLOWING RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE LATE
TODAY AND REMAIN AT ELEVATED LEVELS THROUGH THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC163-060419-
/O.CON.KDTX.FL.W.0001.000000T0000Z-110306T1900Z/
/INKM4.1.RS.110305T2112Z.110306T0000Z.110306T1300Z.NO/
319 PM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  LOWER ROUGE RIVER IN INKSTER AND DEARBORN. 
* FROM NOW UNTIL TOMORROW MORNING. 
* AT 2 PM SATURDAY THE STAGE IS 9.4 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE THIS EVENING...
  AND CREST AROUND 11.0 FEET TONIGHT.


$$

MIC163-060419-
/O.CON.KDTX.FL.W.0002.110306T0336Z-110306T2200Z/
/DETM4.1.RS.110306T0336Z.110306T0600Z.110306T1600Z.NO/
319 PM EST SAT MAR 5 2011

A FLOOD WARNING CONTINUES FOR 
  ROUGE RIVER IN DETROIT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 2 PM SATURDAY THE STAGE IS 12.8 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TONIGHT...
  AND CREST AROUND 15.2 FEET AFTER MIDNIGHT.


$$

DG
483 
WGUS83 KDTX 060244
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
944 PM EST SAT MAR 5 2011



...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
   
   LOWER ROUGE RIVER...ROUGE RIVER
    

.THE THREAT OF HEAVY RAINFALL AND SIGNIFICANT 
SNOW MELT HAS ENDED. 

&&

MIC163-060314-
/X.CAN.KDTX.FL.W.0001.000000T0000Z-110306T2200Z/
/INKM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 PM EST SAT MAR 5 2011

FLOOD WARNING DISCONTINUED FOR 
LOWER ROUGE RIVER IN INKSTER AND DEARBORN. 
* AT 8 PM SATURDAY THE STAGE IS 9.6 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED AT 9.6 FEET WHICH IS
  BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED.


$$

MIC163-060314-
/X.CAN.KDTX.FL.W.0002.000000T0000Z-110306T2200Z/
/DETM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 PM EST SAT MAR 5 2011

FLOOD WARNING DISCONTINUED FOR 
ROUGE RIVER IN DETROIT. 
* AT 8 PM SATURDAY THE STAGE IS 13.5 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 14.4 FEET
  TOMORROW AFTERNOON...BUT REMAIN BELOW FLOOD STAGE...
  THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:22 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 4, 9:22 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 PM EST FRI MAR 4 2011

.UPDATE...

TEMPERATURES HAVE ALREADY DROPPED TO FREEZING IN THE TRI CITIES
WHERE THERE HAVE BEEN NUMEROUS REPORTS OF FREEZING RAIN AND ICY
ROADS. THIS HAS PROMPTED THE ISSUANCE OF A WINTER WEATHER
ADVISORY ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.

THE LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE STILL BACK ACROSS
WESTERN ILLINOIS. A STATIONARY FRONT DOES EXTEND FROM NEAR GARY
INDIANA UP THROUGH THE THUMB REGION. THIS FRONT REPRESENTS AN
EXTREMELY STRONG BAROCLINIC ZONE FROM THE SURFACE UP THROUGH
925MB. LOWER TROPOSPHERIC FRONTOGENESIS IS ALREADY QUITE STRONG
/AS SHOWN BY THE BAND OF MODERATE TO HEAVY PRECIP ALONG AN AXIS
FROM MUSKEGON UP INTO THE SAGINAW VALLEY/. STRENGTHENING UPPER JET
SUPPORT TONIGHT WILL ONLY INCREASE THIS FORCING AS IT SLOWLY
PUSHES SOUTHEAST ACROSS THE FORECAST AREA TONIGHT INTO SATURDAY
MORNING. A MESO SCALE CONVECTIVE VORT MAX /REMNANTS FROM THE
MISSOURI CONVECTION EARLIER/ IS CLEARLY EVIDENT OVER CENTRAL
ILLINOIS. WHILE THE CONVECTION IS ON THE WANE...THIS WAVE IS ON
TARGET TO REACH THE TOLEDO AREA OVERNIGHT AND SHOULD CLIP METRO
DETROIT...PRODUCING SOME MODERATE TO HEAVY RAINFALL. THERFORE WILL
CONTINUE THE AREAL FLOOD WATCH.

THE STRONG LOW LEVEL FGEN FORCING IS EXPECTED TO SLIDE SOUTH
DURING THE NIGHT...REACHING THE M 59 CORRIDOR BY DAYBREAK. AS THIS
LOW LEVEL FRONT SLIDES SOUTH...IT WILL OPEN THE DOOR FOR COLDER
AIR TO FUNNEL IN FROM THE NORTH. THIS WILL CAUSE A CHANGE OVER TO
MIXED PRECIP. BY 12Z MODEL SOUNDINGS INDICATE THE COLDER AIR
REACHING THE I 69 CORRIDOR AND THUMB REGION. HAVE THEREFORE ALSO
ISSUED A WINTER WX ADVISORY EFFECTIVE LATE TONIGHT FOR THESE LOCALS
IN ANTICIPATION OF A CHANGE OVER TO FREEZING RAIN AND SLEET.

WITH TEMPERATURES IN THE SAGINAW VALLEY EXPECTED TO HOVER AROUND
FREEZING FOR SEVERAL HOURS...THE ICE MAY BE SLOW TO REALLY
ACCUMULATE. IN LIGHT OF THE STRENGTH OF FORCING AND CURRENT RADAR
RETURNS THOUGH...AN UPGRADE TO A WARNING WOULD NEED SERIOUS
CONSIDERATION IF TEMPS ARE SOMEHOW ABLE TO FALL A COUPLE DEGREES
OR MORE BELOW FREEZING.

&&

.AVIATION...ISSUED 600 PM EST FRI MAR 4 2011

MOISTURE ADVECTION WILL CONTINUE THROUGH THE NIGHT ALONG A COMPLEX
SURFACE PATTERN...FEATURING A LOW LIFTING UP ALONG A STATIONARY
SURFACE FRONT AND ACROSS SE MI LATE TONIGHT THROUGH EARLY SAT
MORNING. WARMER LOW LEVEL AIR KEPT CEILING HEIGHTS IN THE VFR
CATEGORY THROUGH MUCH OF THE AFTERNOON. TEMPERATURES HAVE BEGUN TO
COOL A BIT FROM PTK NORTHWARD. AS A RESULT...CEILINGS ARE NOW
TRENDING INTO THE IFR CATEGORY. THE AREA OF WIDESPREAD RAIN WILL
ADVANCE INTO THE FNT AND MBS AREA THIS EVENING. THE RAINFALL ALONG
WITH ADDED CONVERGENCE ALONG THE STATIONARY FRONT SHOULD SEND CIGS
AND VSBYS INTO THE LIFR CATEGORY. THERE IS A LOW PROBABILITY OF
SOME VLIFR CONDITIONS AS WELL. PRECIPITATION WILL THEN TRANSITION
OVER TO A FZRA/PL/SN MIX LATE TONIGHT THROUGH SAT MORNING AT
MBS/FNT/PTK AS COLDER AIR ADVECTS IN FROM THE NORTH.

FOR DTW...UPSTREAM OBSERVATIONS SUGGEST PRIMARILY MVFR CONDITIONS
THROUGH THE REST OF THE EVENING. THIS IS DUE TO VERY MILD AIR WITHIN
THE WARM SECTOR OF ADVANCING LOW PRESSURE WHICH IS HOLDING CEILING
BASES UP. THERE DOES APPEAR TO BE A CHANCE THAT CONDITIONS MAY GO
OVER TO VFR BRIEFLY. RADAR TRENDS ALSO INDICATE THAT THE BULK OF THE
HEAVIEST RAINFALL WILL PASS TO THE NORTH THIS EVENING AND THROUGH
THE EARLY PART OF THE OVERNIGHT. THE ADVANCING SURFACE LOW WILL
SLIDE TO THE EAST SAT MORNING...OPENING THE DOOR FOR COLDER AIR TO
FILTER IN FROM THE NORTH. THIS WILL LEAD TO A TRANSITION FROM RAIN
SATURDAY MORNING OVER TO SLEET AND SNOW DURING THE AFTERNOON
SATURDAY.

&&

.PREV DISCUSSION...ISSUED 406 PM EST FRI MAR 4 2011

INVERTED SURFACE TROUGH CURRENTLY EXTENDING FROM THE SOUTHERN PLAINS
INTO CENTRAL MICHIGAN WILL SLOWLY SHIFT EASTWARD TONIGHT WITH
SURFACE LOW PRESSURE SLIDING NORTHEAST TO THE DETROIT AREA BY
TOMORROW MORNING. GOOD UPPER LEVEL DYNAMICS FOR THIS SYSTEM WITH
SOUTHEAST MICHIGAN IN THE RIGHT ENTRANCE REGION OF 130+ KNOT JET
STREAK AND GOOD UPPER LEVEL DIVERGENCE THROUGH TOMORROW MORNING. MID
LEVEL TROUGH CURRENTLY SEEN ON WATER VAPOR IMAGERY MOVING INTO THE
CENTRAL PLAINS WILL GRADUALLY APPROACH THE REGION LATE TONIGHT. 700
MB OMEGA VALUES INCREASE SUBSTANTIALLY AFTER 00Z THIS EVENING AS
WARM AIR ADVECTION BEGINS TO INCREASE. BEST 295K SYSTEM RELATIVE
ISENTROPIC ASCENT WILL DEVELOP SOUTH OF I69 AND BEGIN AROUND 06Z
TONIGHT. 850 MB THETA-E ANALYSIS ALSO SHOWS THE BEST CHANCE FOR
HEAVIER RAIN ACROSS THE SOUTHERN CWA STARTING AROUND 06Z. THE EXACT
LOCATION OF HEAVY RAIN WILL LARGELY DEPEND ON THE TRACK OF THE
SURFACE LOW. A HEALTHY BAND OF LOW LEVEL FGEN IS EXPECTED TO DEVELOP
ON THE NORTHWEST SIDE OF THIS LOW IN RESPONSE TO THE LOW LEVEL
CONVERGENCE AND TIGHTENING THERMAL GRADIENT. ANOTHER COMPLICATING
FACTOR WILL BE THE POTENTIAL FOR CONVECTION. BUFKIT SOUNDINGS SHOW
SOME WEAK ELEVATED INSTABILITY OVERNIGHT THAT MAY SUPPORT A FEW
THUNDERSTORMS...MAINLY ACROSS THE SOUTH. OVERALL...EXPECTING AROUND
AN INCH ALONG AND SOUTH OF THE I69 CORRIDOR.

WITH ABUNDANT WARM AND MOIST AIR ADVECTION OVERNIGHT...TEMPERATURES
WILL LIKELY REMAIN STEADY IN THE MID TO UPPER 30S. COLDER AIR WILL
BEGIN TO FILTER INTO THE NORTHERN CWA BY EARLY TOMORROW MORNING AS
LOW LEVEL WINDS SHIFT TO A MORE NORTHERLY DIRECTION. BUFKIT
SOUNDINGS OVER THE SAGINAW VALLEY SHOW A TRANSITION TO FREEZING RAIN
AROUND 09Z...BECOMING SNOW BY 12Z. STILL A LOT OF UNCERTAINTY
REGARDING THE EXACT TIMING OF THE TRANSITION TO FREEZING RAIN AND
HOW LONG IT WILL LAST SO WILL HOLD OFF ON ADVISORY FOR NOW UNTIL
THESE ISSUES BECOME CLEARER. SURFACE TEMPERATURES WILL REMAIN ABOVE
FREEZING THROUGH 12Z ALONG AND SOUTH OF I69.

LONG TERM...

THERE IS A PROGRESSIVE LONGWAVE TROUGH OVER THE ROCKIES WHICH IS
ADVANCING EAST. TWO KEY SHORTWAVES/UPPER WAVES ARE EMBEDDED WITHIN
THE TROUGH...ONE DIVING SOUTHEAST THROUGH EASTERN MONTANA..AND
ANOTHER ONE COMING OUT OF THE FOUR CORNERS REGION. THERE IS A BIT OF
A DISCREPANCY AMONGST THE 12Z MODELS...UKMET/CANADIAN/NAM/GFS ON
WHICH UPPER WAVE WILL BE THE MORE DOMINATE/STRONGER ONE AS THEY MOVE
INTO THE MISSISSIPPI RIVER VALLEY LATE SATURDAY. THESE DIFFERENCES
WILL IMPACT THE AMOUNT OF DEFORMATION SNOW WE SEE SATURDAY AFTERNOON
INTO SATURDAY EVENING AS THE COLD AIR QUICKLY FILTERS IN BEHIND THE
DEPARTING LOW.

12Z EUROPEAN/CANADIAN ARE A BIT MORE SOUTHERN STREAM
DOMINATE...WHILE THE 12Z UKMET IS DECIDEDLY STRONGER WITH THE
NORTHERN STREAM WAVE...AND WILL BE LEANING TOWARD THIS SOLUTION WITH
A BIT OF SUPPORT FROM THE NAM. WILL ALLOW FOR ONE TO TWO INCHES OF
SNOW AS PRECIPITATION ENDS SATURDAY NIGHT. BASED ON 700 MB MIXING
RATIO OF 3+ G/KG STILL LEFTOVER AT 00Z SUNDAY...WOULD NOT RULE OUT 3
INCHES OF SNOW SOMEWHERE WITH PROBABLE 6 HR WINDOW OF MID LEVEL FGEN
FORCING SLIDING BY...BUT SOME OF THAT SNOWFALL MAY BE USED
UP WHEN IT FIRST FALLS ONTO THE WET GROUND.

SEASONABLY COLD AND DRY CONDITIONS ARE THEN EXPECTED FOR THE
SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK...AS PRONOUNCED
RIDGING/ANTICYCLONIC FLOW EXTENDS SOUTH FROM STRONG HIGH OVER
ONTARIO. SUNDAY NIGHT LOOKS TO BE THE COLDEST NIGHT...AT LEAST
TEENS...BUT UNCERTAINLY WITH AMOUNT OF HIGH CLOUDS PRECLUDED
DOWNWARD REVISION TO TEMPERATURES. INCREASING DAYTIME INSOLATION IS
MAKING IT INCREASINGLY DIFFICULT FOR TEMPERATURES TO HOLD BELOW
FREEZING...AND CARRIED LOW TO MID 30S FOR BOTH
SUNDAY/MONDAY...EXPECT UPPER 20S OVER THE THUMB REGION WITH THE
EASTERLY FLOW OFF THE FROZEN WATERS OF SOUTHERN LAKE HURON.

MODELS IN FAIR AGREEMENT FOR THE END OF NEXT WEEK BRINGING A LARGE
LOW PRESSURE SYSTEM INTO THE GREAT LAKES. THOUGH THE LONG RANGE
MODELS ARE PRETTY SIMILAR IN TIMING THIS SYSTEM...UPPER LEVEL JET
MAX...AND THE STRENGTH OF THE TROUGH...THEY DIFFER IN WHERE THE
CENTER OF THE LOW WILL PASS. EURO IS THE MOST NORTHERN SOLUTION
TAKING IT THROUGH NORTHERN LOWER MI WITH THE GFS BEING THE MOST
SOUTHERN SOLUTION TRACKING IT THROUGH THE OHIO VALLEY. THIS WILL BE
SOMETHING TO KEEP AN EYE ON FOR IF THE EURO IS REALIZED THEN A
MENTION OF THUNDER WILL BE WARRANTED ON WEDNESDAY. AT THIS POINT
LEANED TOWARD THE GFS/DGEX AND WENT WITH RAIN ON WEDNESDAY
TRANSITIONING TO SNOW BY THURSDAY AFTERNOON WITH HIGH CHANCE POPS.

HYDROLOGY...

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE REGION TONIGHT
BRINGING A GOOD CHANCE OF HEAVY RAIN. COPIOUS AMOUNTS OF MOISTURE
ARE AVAILABLE WITH THIS SYSTEM WITH PWAT VALUES AROUND AN INCH. THIS
MOISTURE COMBINED WITH STRONG FORCING FOR ASCENT WILL LEAD TO
BETWEEN 0.75 AND 1.5 INCHES OF RAINFALL BY TOMORROW MORNING. THERE
IS ALSO ROUGHLY 1.2 INCHES OF LIQUID IN THE CURRENT SNOWPACK. MOST
OF THIS SNOW IS EXPECTED TO MELT OVERNIGHT AS SURFACE TEMPERATURES
AND DEWPOINTS HOVER AROUND 40F. THE COMBINATION OF HEAVY RAINFALL
AND MELTING SNOW WILL CAUSE LOCALIZED FLOODING AND RISES ON AREA
RIVERS. ISSUED FLOOD WATCH FOR AREAS ALONG AND SOUTH OF I69 AS A
RESULT. NORTH OF THIS AREA...LESS RAINFALL IS EXPECTED AS WELL AS A
QUICKER CHANGEOVER TO SNOW BY TOMORROW MORNING.

MARINE...

A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE UPPER OHIO VALLEY
TOMORROW AND INTO THE EASTERN GREAT LAKES TOMORROW NIGHT. WINDS WILL
REMAIN FAIRLY LIGHT THROUGH THIS EVENING...AS WARM AIR SURGES
NORTHWARD OVER SOUTHERN LAKE HURON. HOWEVER...NORTHEAST WINDS WILL
THEN RAPIDLY INCREASE TOMORROW MORNING AS THE LOW PRESSURE SYSTEM
PASSES TO THE EAST AND STRONG LOW LEVEL COLD ADVECTION KICKS IN. IT
NOW APPEARS LIKELY NORTHEAST WINDS WILL FREQUENTLY GUST TO GALE
FORCE OVER LAKE HURON...AND A GALE WARNING HAS NOW BEEN ISSUED FOR
THE SOUTH TWO THIRDS OF LAKE HURON FOR TOMORROW INTO TOMORROW NIGHT.

WINDS WILL DIMINISH FOR THE SECOND HALF OF THE WEEK INTO EARLY NEXT
WEEK AS PRONOUNCED SURFACE RIDGING BUILDS INTO THE CENTRAL GREAT
LAKES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ055-MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-
     MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 7 PM SATURDAY.

     WINTER WEATHER ADVISORY...MIZ049-MIZ054-MIZ055-MIZ060-MIZ061-
     MIZ062...FROM 3 AM SATURDAY TO 11 AM SATURDAY.

     WINTER WEATHER ADVISORY...MIZ047-MIZ048-MIZ053...UNTIL 7 AM
     SATURDAY.

LAKE HURON...
     GALE WARNING...LHZ362-LHZ363...FROM 8 AM SATURDAY TO 7 AM SUNDAY.

     GALE WARNING...SAGINAW BAY...FROM 9 AM SATURDAY TO MIDNIGHT SUNDAY.

     GALE WARNING...LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-LHZ464...FROM 3
     PM SATURDAY TO 7 AM SUNDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SC
AVIATION.....SC
SHORT TERM...AGD
LONG TERM....SF/DRK
MARINE.......SF
HYDROLOGY....AGD
HYDROLOGY....SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 4, 10:06 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1006 PM EST FRI MAR 4 2011

MIZ055-060>062-060315-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-
1006 PM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT AND A FLOOD WATCH IS IN
EFFECT. REFER TO THE LATEST WINTER WEATHER MESSAGE AND FLOOD
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLOOD WATCH IS IN EFFECT THROUGH THE DAY AND A WINTER WEATHER
ADVISORY WILL REMAIN IN EFFECT THROUGH THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER SPOTTER
REPORTS OF SNOW AND ICE ACCUMULATIONS WILL BE APPRECIATED.

MIZ063-068>070-075-076-082-083-060315-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1006 PM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE LATEST FLOOD
STATEMENT FOR DETAILS. SCATTERED THUNDERSTORMS WILL ALSO OCCUR
TONIGHT AS WARM UNSTABLE AIR LIFTS INTO THE AREA ALONG A
STATIONARY FRONT. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40
MPH AND WILL BE CAPABLE OF INTENSE RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CHANGE OVER TO SLEET AND SNOW ON SATURDAY. SNOW
ACCUMULATIONS UP TO TWO INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060315-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1006 PM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR LAKE HURON. PLEASE REFER TO THE
LATEST MARINE FORECASTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WARNING WILL REMAIN IN EFFECT ON LAKE HURON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT

MIZ047>049-053-054-060315-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
1006 PM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. PLEASE REFER TO
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UP TO AN INCH OF ADDITIONAL SNOW IS POSSIBLE ON SATURDAY AS LOW
PRESSURE TRACKS THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SPOTTER REPORTS OF
ICE AND SNOW ACCUMULATIONS WILL HOWEVER BE NEEDED.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:38 PM ESTWinter Weather AdvisoryDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 3 more10 hr
Mar 4, 10:53 PM ESTRiver Flood WarningDTXWayne23 hr
Mar 4, 10:53 PM ESTRiver Flood WarningDTXMacomb10 hr
Mar 5, 3:11 PM ESTBrisk Wind AdvisoryDTX19 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.